MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

B BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4251601-04
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the event description: a peripheral puncture is performed with a 24 catheter on a patient who does not observe a return through the chamber but through the walls of the same.It is verified and a dysfunctional catheter is removed and it is verified where it is observed to be broken.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Complaint analysis: the situation described a peripheral puncture is performed with a 24 catheter on a patient who does not observe a return through the chamber but through the walls of the same.It is verified and a dysfunctional catheter is removed and it is verified where it is observed to be broken.Reference to the instruction for use (ifu): - there is the possibility that the catheter could be cut off as communicated in ifu: warning section stated: - after withdrawal, do not reintroduce the steel needle into the catheter, as the latter may be cut off, leading to catheter embolism.Device history record (dhr): reviewed the dhr for the complaint batch 24d01g8921/4251601-04 introcan safety pur 24g, 0.7x19mm-sa and no abnormality was observed during in-process and at final control inspection.Evidence at disposal: no sample received and no photos available for a proper evaluation.Complaint has been added into the statistic for trend analysis.Should sample is received, this notification will be reopened for re-evaluation.Reviewed assembly process: this product is assembled on automated assembly machines equipped with 100% vision system and test stations.The in-line test equipment is subject to frequent calibration and regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in time and would be mitigated immediately.The assembly process cards was reviewed and no abnormality was observed for the complaint batch.Manufacturing control: besides the in-line test equippment, samples are subjected to in-process and final control qc inspection based on random samples basis.Herewith a systematic product defect would be detected.Qc performs inspection based on the test specification.- specification for capillary surface: no damages such as split, kinks, bumps or scratches are accepted - specification for capillary tip: no damages on capillary tip whereby no cracks, notches or similar defects can be observed and free of plastic chips - there shall be no damages on the overall product condition.The complaint batch passed all the above tests and showed no abnormality.Conclusion: as no sample was received, further investigation was not possible.Complaint is not confirmed.This complaint has been added into the statistic for trend analysis.Should we received the sample, this notification will be reopened for re-evaluation.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20907445
Report Number9610825-2024-00904
Device Sequence Number4223204
Product Code FOZ
UDI-Device Identifier04046963166274
UDI-Public(01)04046963166274(11)240401(17)290401(10)24D01G8921
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251601-04
Device Lot Number24D01G8921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown